Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 5, NWS Northern Indiana

February 18, 2011Defiance County, Henry County, Ohio

NWS Northern Indiana issued this river flood warning at Feb 18, 2011, 10:30 PM EST for Defiance County, Henry County, Ohio. It took effect at Feb 19, 2011, 3:00 AM EST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 10:30 PM EST (03:30 UTC)
In effect from
Feb 19, 2011, 3:00 AM EST
Expired
Feb 20, 2011, 8:47 PM EST
In force
42 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Defiance County, OH, Henry County, OH

The radar

The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maumee River near Defiance (DEFO1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WGUS43 KIWX 190330
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1030 PM EST FRI FEB 18 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES

.RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN RIVER LEVELS
ACROSS THE MAUMEE RIVER BASIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

OHC039-069-200330-
/O.NEW.KIWX.FL.W.0005.110219T0800Z-110221T2200Z/
/DEFO1.1.ER.110219T0800Z.110220T0000Z.110220T2200Z.NO/
1030 PM EST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MAUMEE RIVER NEAR DEFIANCE
* FROM LATE TONIGHT TO MONDAY AFTERNOON.
* AT 10 PM FRIDAY THE STAGE WAS 9.2 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY 
  MORNING AND CREST NEAR 10.8 FEET AROUND 7 PM SATURDAY FEBRUARY 19
  AND FALL BELOW FLOOD STAGE AROUND 5 PM SUNDAY FEBRUARY 20.
* AT 10.0 FEET...FLOODING OCCURS IN KINGSBURY AND PONTIAC PARKS.

$$
4 follow-up statements
388 
WGUS83 KIWX 191432
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
932 AM EST SAT FEB 19 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND 
  PUTNAM COUNTIES 
  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES 
 
.RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN RIVER LEVELS ACROSS THE MAUMEE RIVER BASIN. MINOR FLOODING CONTINUES ON THE AUGLAIZE RIVER
NEAR FORT JENNINGS...ON THE MAUMEE RIVER NEAR DEFIANCE...AND ON THE
SAINT MARYS RIVER NEAR DECATUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

OHC003-125-137-201432-
/O.EXT.KIWX.FL.W.0004.000000T0000Z-110220T2100Z/
/FTJO1.1.ER.110218T2248Z.110219T1130Z.110219T2100Z.NO/
932 AM EST SAT FEB 19 2011


  FOR THE AUGLAIZE RIVER NEAR FORT JENNINGS 
* UNTIL SUNDAY AFTERNOON.
* AT 8 AM SATURDAY THE STAGE WAS 13.6 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 13.0 FOOT FLOOD STAGE 
  AROUND  4 PM SATURDAY FEBRUARY 19.
* AT 13.0 FEET...MINOR FLOODING BEGINS IN THE NORTHWEST OHIO COUNTIES
  OF NORTHWEST ALLEN, NORTHEAST VAN WERT, AND SOUTHWEST PUTNAM. FARM 
  LAND NEAREST THE AUGLAIZE RIVER WILL BE AFFECTED BY FLOOD WATER.

$$

OHC039-069-201432-
/O.EXT.KIWX.FL.W.0005.000000T0000Z-110221T0000Z/
/DEFO1.1.ER.110219T0948Z.110219T1800Z.110220T0000Z.NO/
932 AM EST SAT FEB 19 2011


  FOR THE MAUMEE RIVER NEAR DEFIANCE 
* UNTIL SUNDAY EVENING.
* AT 5 AM SATURDAY THE STAGE WAS 10.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.8 FEET AROUND  1 
  PM SATURDAY FEBRUARY 19 AND FALL BELOW FLOOD STAGE AROUND  7 PM 
  SATURDAY FEBRUARY 19.
* AT 10.0 FEET...FLOODING OCCURS IN KINGSBURY AND PONTIAC PARKS.

$$

INC001-003-OHC161-201432-
/O.EXT.KIWX.FL.W.0001.000000T0000Z-110224T0100Z/
/DCRI3.1.ER.110218T0817Z.110219T0830Z.110223T0100Z.NO/
932 AM EST SAT FEB 19 2011


  FOR THE SAINT MARYS RIVER NEAR DECATUR 
* UNTIL WEDNESDAY EVENING.
* AT 7 AM SATURDAY THE STAGE WAS 19.5 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE 
  AROUND  8 PM TUESDAY FEBRUARY 22.
* AT 19.5 FEET...FLOODING EXPANDS INTO MORE FARM LAND IN THE DECATUR 
  AREA. FLOOD WATERS APPROACH PIQUA ROAD...US 224...OHIO STATE ROUTE 
  49 AND INDIANA 101 JUST NORTH OF PLEASANT MILLS.

$$
145 
WGUS83 KIWX 200209
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
909 PM EST SAT FEB 19 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  WABASH RIVER NEAR LINN GROVE AFFECTING ADAMS AND WELLS COUNTIES 
  WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES 
  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES 
 
.RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN THE RIVER 
LEVELS ACROSS THE UPPER WABASH AND MAUMEE RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC001-179-210209-
/O.EXT.KIWX.FL.W.0006.000000T0000Z-110221T0900Z/
/LYNI3.1.ER.110219T0406Z.110219T2000Z.110220T0900Z.NO/
909 PM EST SAT FEB 19 2011

  FOR THE WABASH RIVER NEAR LINN GROVE 
* UNTIL LATE SUNDAY NIGHT.
* AT 6 PM SATURDAY THE STAGE WAS 12.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE 
  AROUND 7 AM SUNDAY FEBRUARY 20.
* AT 12.0 FEET...THE FLOODING OF COUNTY ROADS BEGIN.

$$

INC069-179-210209-
/O.EXT.KIWX.FL.W.0003.000000T0000Z-110221T2200Z/
/BLFI3.1.ER.110218T1841Z.110220T0600Z.110220T2200Z.NO/
909 PM EST SAT FEB 19 2011

  FOR THE WABASH RIVER NEAR BLUFFTON 
* UNTIL MONDAY AFTERNOON.
* AT 8 AM SATURDAY THE STAGE WAS 10.6 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND 5 PM SUNDAY FEBRUARY 20.
* AT 12.0 FEET...RIVER ROAD AND A FEW COUNTY ROADS ARE CLOSED BY HIGH
  WATER.

$$

OHC039-069-210209-
/O.EXT.KIWX.FL.W.0005.000000T0000Z-110221T0900Z/
/DEFO1.1.ER.110219T0948Z.110219T2230Z.110220T0900Z.NO/
909 PM EST SAT FEB 19 2011

  FOR THE MAUMEE RIVER NEAR DEFIANCE 
* UNTIL LATE SUNDAY NIGHT.
* AT 5 PM SATURDAY THE STAGE WAS 10.6 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND 4 AM SUNDAY FEBRUARY 20.
* AT 10.0 FEET...FLOODING OCCURS IN KINGSBURY AND PONTIAC PARKS.

$$

INC001-003-OHC161-210209-
/O.EXT.KIWX.FL.W.0001.000000T0000Z-110224T0000Z/
/DCRI3.1.ER.110218T0817Z.110219T0830Z.110223T0000Z.NO/
909 PM EST SAT FEB 19 2011

  FOR THE SAINT MARYS RIVER NEAR DECATUR 
* UNTIL WEDNESDAY EVENING.
* AT 7 PM SATURDAY THE STAGE WAS 19.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE 
  AROUND 7 PM TUESDAY FEBRUARY 22.
* AT 19.5 FEET...FLOODING EXPANDS INTO MORE FARM LAND IN THE DECATUR 
  AREA. FLOOD WATERS APPROACH PIQUA ROAD...US 224...OHIO STATE ROUTE 
  49 AND INDIANA 101 JUST NORTH OF PLEASANT MILLS.

$$
433 
WGUS83 KIWX 201459
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
959 AM EST SUN FEB 20 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS 
  COUNTIES 
 
.RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN RIVER LEVELS
ACROSS THE MAUMEE RIVER BASIN. THIS HAS CAUSED MINOR RIVER FLOODING
TO CONTINUE ON THE MAUMEE RIVER NEAR DEFIANCE...ON THE SAINT MARYS 
RIVER NEAR DECATUR...AND ON THE TIFFIN RIVER NEAR STRYKER. ADDITIONAL
PRECIPITATION IS EXPECTED TODAY AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

OHC039-069-211459-
/O.EXT.KIWX.FL.W.0005.000000T0000Z-110222T0000Z/
/DEFO1.1.ER.110219T0948Z.110220T1443Z.110221T0000Z.NO/
959 AM EST SUN FEB 20 2011


  FOR THE MAUMEE RIVER NEAR DEFIANCE 
* UNTIL MONDAY EVENING.
* AT 10 AM SUNDAY THE STAGE WAS 11.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  7 PM SUNDAY FEBRUARY 20.

$$

INC001-003-OHC161-211459-
/O.EXT.KIWX.FL.W.0001.000000T0000Z-110224T1000Z/
/DCRI3.1.ER.110218T0817Z.110219T0830Z.110223T1000Z.NO/
959 AM EST SUN FEB 20 2011


  FOR THE SAINT MARYS RIVER NEAR DECATUR 
* UNTIL LATE WEDNESDAY NIGHT.
* AT 7 AM SUNDAY THE STAGE WAS 18.9 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE 
  AROUND  5 AM WEDNESDAY FEBRUARY 23.
* AT 18.5 FEET...COUNTY ROAD 225 NORTH...JUST NORTH OF PLEASANT MILLS
  INDIANA IS CLOSED BY FLOOD WATER. LOW LAND AREAS OF KEKIONGA PARK 
  ON THE SOUTHEAST SIDE OF DECATUR BEGIN FLOODING. FLOODING IS 
  LIMITED TO FARM LAND IN PLEASANT MILLS INDIANA AND WILSHIRE OHIO.

$$

OHC039-051-171-211459-
/O.EXT.KIWX.FL.W.0007.110220T1502Z-000000T0000Z/
/STRO1.1.ER.110220T1502Z.110222T0600Z.000000T0000Z.NO/
959 AM EST SUN FEB 20 2011

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE TIFFIN RIVER NEAR STRYKER 
* UNTIL FURTHER NOTICE.
* AT 9 AM SUNDAY THE STAGE WAS 10.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY MORNING AND
  CREST NEAR 12.2 FEET AROUND  1 AM TUESDAY FEBRUARY 22. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD.

$$
750 
WGUS83 KIWX 210147
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
847 PM EST SUN FEB 20 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

OHC039-069-210217-
/O.CAN.KIWX.FL.W.0005.000000T0000Z-110222T0000Z/
/DEFO1.1.ER.110219T0948Z.110220T1443Z.110220T1918Z.NO/
847 PM EST SUN FEB 20 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MAUMEE RIVER NEAR DEFIANCE
* AT 5 PM SUNDAY THE STAGE WAS 9.3 FEET AND FALLING.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE SUNDAY AFTERNOON.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 18, 7:00 PM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 18, 7:00 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 PM EST FRI FEB 18 2011

.AVIATION...

VFR CONDITIONS EXPECTED. STRONG WINDS AND GUSTS THIS EVENING WILL
GRADUALLY DIMINISH OVERNIGHT TO AROUND 10 KNOTS AS HIGH PRESSURE
MOVES IN. MIXING ON SATURDAY SHOULD KEEP WINDS AROUND 10 KNOTS.

&&

.SHORT TERM...
DEEP LOW OVER JAMES BAY THIS AFTN RESULTING IN RATHER TIGHT GRADIENT
OVER OUR CWA WITH SUBSIDENCE MIXING DOWN THE STRONGER WINDS ALOFT.
WINDS WILL GRADUALLY DIMINISH TONIGHT AS DIURNAL MIXING WEAKENS AND
RIDGE OVER THE PLAINS BUILDS EAST. DRY AIRMASS, DECREASING WINDS,
AND CLR SKIES SHOULD RESULT IN LARGE TEMP DROP IN OUR AREA OVERNIGHT
WITH LOWS IN THE MID 20S.

SFC RIDGE WILL MOVE ACROSS THE AREA SATURDAY PROVIDING FAIR WX.
ALTHOUGH WINDS WILL BE LIGHTER THAN TODAY, CONSIDERABLE SUNSHINE
SHOULD RESULT IN DECENT MIXING ALLOWING TEMPS TO CLIMB INTO THE
U30S/L40S.

STRONG LOW WILL MOVE EAST INTO THE CENTRAL PLAINS SAT NIGHT. STRONG
850-700MB ISENT LIFT/THETA-E ADVECTION AHEAD OF THIS SYSTEM SHOULD
RESULT IN A BAND OF PRECIP MOVG TOWARD OR INTO WRN PORTIONS OF OUR
CWA BY 12Z SUNDAY. TEMPS EXPECTED TO DROP OFF INTO THE M/U20S NE AND
U20S/L30S SW SAT EVE, AND THEN STEADY OFF OR CLIMB LATE AS GRADIENT
WINDS, WAA, AND CLOUD COVER INCREASES. DRY LOW LEVELS/EVAP COOLING
SUGGESTS INITIAL BAND OF PRECIP SHOULD BE SNOW OR SLEET IF IT
REACHES OUR CWA LATE SAT NGT.

&&

.LONG TERM...

SUNDAY THROUGH FRIDAY

HIGHLY AMPLIFIED FLOW WILL BE THE NORM THROUGH THE PERIOD AS AN
EASTERN PAC TROUGH WILL SUPPORT SEVERAL DISTURBANCES INTO THE CONUS.
A PERTURBED HEIGHT PATTERN OVER THE GULF OF ALASKA WILL SUPPORT
EASTERN PAC TROUGH RELOADING WITH FLOW AMPLIFICATION EXPECTED
DOWNSTREAM INTO NOAM. FORECAST MODELS ARE IN GENERAL SYNOPTIC
SCALE AGREEMENT WITH PERHAPS THE GFS BEING TOO AGGRESSIVE WITH
EASTERN NOAM RIDGE SUPPRESSION BY MID NEXT WEEK PER IT/S SOLUTION OF
A CLOSED HEIGHT FIELD ON THE SOUTHERN PERIPHERY OF THE EASTERN PAC
TROUGH. PREFERENCE IS TOWARD THE ECMWF/GEM WHICH FITS PROGGED UPPER
FLOW/JET STRUCTURE OVER THE SOUTHERN PLAINS...AND ALSO IS IN LINE
WITH MEAN GEFS AND DGEX TRENDS. CERTAINLY LOOKS LIKE A ROLLER
COASTER RIDE PER THERMAL FIELDS IS IN STORE...WITH SEVERAL CHANCES
FOR PRECIP LOOMING. ALL INDICATIONS ARE TOWARD A GRADUAL SE TREND
PER AN ARCTIC AIRMASS DAY/S 7 AND BEYOND...WITH POSSIBLE
INTRODUCTION INTO THE NORTHERN PLAINS BY LATE DAY 7. MAIN CONCERN IN
THE PERIOD WILL BE MIXED PRECIP ON SUN...WITH SNOW CHANCES ON MONDAY.

SUN-MON...THE FIRST IN A SERIES OF POTENT UPPER LEVEL IMPULSES WILL
EJECT FROM THE SW CONUS...WITH HEIGHT ADJUSTMENT AND WAA ONGOING
INTO THE FA BY SUN MORNING. MAIN AREA OF LARGE SCALE ASCENT WILL
REMAIN WELL NORTH OF THE REGION...WITH A LINGERING LL DRY WEDGE
/EVIDENT IN BUFR DATA/ LIKELY FIGHTING AGAINST LL THETA-ADV
PROCESSES. THETA-E ADV IS CERTAINLY NOT IMPRESSIVE WITH STRONGER
FORCING SHIFTING NORTH OF THE AREA...BUT STILL EXPECT A PERIOD OF
MIXED PRECIP ACROSS THE NORTH...WITH A CHANCE SOUTH. FORECAST MODELS
HAVE CERTAINLY WAVERED ON THE TRACK OF THE LOW...WITH 12Z GUIDANCE
GENERALLY FAVORING A SFC LOW TRACK OVER THE FAR NORTH. PREFERENCE IS
FOR A NORTHERNER BIASED TRACK GIVEN SIG LOSS OF SNOW COVER/WEAK CAA
SURGE FRI-SAT/AND GENERAL SE FLOW THROUGH THE EVENT.
HENCE...HEAVIEST PRECIP AND ANY ASSOCIATED WINTER WEATHER IMPACTS
ARE LIKELY TO STAY NORTH OF THE FA. WARM NOSE TEMPS SURGE TO WELL
OVER 8C FA-WIDE...WITH PERHAPS THE NE SEEING A PERIOD OF ICING.
ADJUSTED PRECIP TYPE AND MAX T/S SUN TO REFLECT THIS. PHASING UPPER
WAVE WILL PUSH SLOWLY EAST SUN NIGHT INTO MON...WITH MID LEVEL DRY
SLOTTING LIKELY OVER THE FA SUN NIGHT. RETAINED LIKELY POP MENTION
NORTH...BUT IT IS QUITE POSSIBLE THAT APPRECIABLE PRECIP MAY RESIDE
WELL NORTH OF THE FA...WITH DRIZZLE LIKELY UNDER THE SFC LOW
NORTHERN AREAS. TROUGH SHIFTS SLOWLY SE MON...WITH COOLING PROFILES
SUPPORTING A CHANGE OVER TO SNOW NW-SE. ACCUMULATING SNOW WILL BE
POSSIBLE ON MONDAY ACROSS PORTIONS OF THE AREA...AND ANY ACCUMS WILL
HIGHLY DEPEND ON HOW QUICK PROFILES COOL AND HOW FAR NORTHWEST THE
ASSOCIATED LL DEFORMATION ZONE ENDS UP...AS THERMAL PROFILES ARE
QUITE WARM.

TUE-FRI...DRY WEATHER EXPECTED TUE-WED AS DEEP LAYER RIDGING IS
PROGGED. TEMPS WILL BE QUITE TRICKY GIVEN QUESTIONS ON SNOW COVER
FROM MON. TUE DOES LOOK MUCH COOLER GIVEN CAA SURGE AND LIGHT
MIXING...BUT SNOW COVER WILL CERTAINLY DICTATE MIXING HEIGHTS...WITH
MUCH WARMER CONDITIONS POSSIBLE GIVEN THE INCREASING SUN ANGLE. THE
SAME IS TRUE FOR WED AS AMPLE SUN COULD SUPPORT STRONG SUPER
ADIABATS. ANOTHER EJECTING IMPULSE IS EXPECTED BY THUR-FRI WITH DEEP
SOUTHERLY FLOW LIKELY TO SUPPORT WARM TEMPS IN THE PERIOD PRE-COLD
FRONTAL. PREFERRED TO TREND TOWARD HPC NUMBERS THUR WHICH SUPPORT
TEMPS INTO THE 40S...TO NEAR 50 SOUTH. WARMER READINGS ARE QUITE
POSSIBLE. OTHERWISE...RETAINED CHANCE POPS WITH A RAIN SNOW MIX
POSSIBLE NORTH...LIKELY TRENDING TO ALL RAIN GIVEN THE EXPECTED
AMPLIFIED PATTERN. COOLING THERMAL FIELDS CAN BE EXPECTED INTO FRI
AND BEYOND AS HEIGHT FALLS SPREAD SE INTO THE CONUS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...JC
AVIATION...LASHLEY
Hazardous weather outlook, Feb 18, 4:58 AM EST, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EST FRI FEB 18 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 AM EST FRI FEB 18 2011 /358 AM CST FRI FEB 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

RUNOFF FROM RECENT SNOWMELT WILL CAUSE RIVER LEVELS TO RISE WITH
MINOR FLOODING POSSIBLE...ESPECIALLY IN THE MAUMEE AND WABASH
RIVER BASINS. THE POTENTIAL FOR BREAKUP AND SUBSEQUENT JAMMING OF
ICE COULD EXACERBATE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MIX OF RAIN...FREEZING RAIN AND SNOW IS EXPECTED SUNDAY THROUGH MONDAY
WITH ACCUMULATING SNOW POSSIBLE MONDAY.

ELEVATED RIVER LEVELS AND POTENTIAL ICE JAMS ARE EXPECTED INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 AM EST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:49 AM ESTWinter Storm WatchIWXFulton, Williams24 hr

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.